HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Allergies (https://www.healthboards.com/boards/allergies/)
-   -   Hives from Medication (https://www.healthboards.com/boards/allergies/1009281-hives-medication.html)

MsFoodie 09-11-2015 07:25 PM

Hives from Medication
 
Hello,

A little over 3 weeks ago I was treated intravenously with Levaquin for pneumonia. About 20 minutes into the drip I started to get large hives! This has been going on for over 3 weeks now. The hives are not nearly as bad as they were but I'm still getting them. I was taking benadryl at first but was then switched to Allegra. I stopped taking it 2 days ago to see if the hives have subsided. For the most part they are not as bad but now anytime my skin gets warm I have a breakout. Needless to say I'm not getting much sleep bc I keep waking up to hives and have to sleep in a cool room so I don't get too hot. Very frustrating!! Anyone ever have this happen? How long did it take for the hives to go away?

Mg2121 09-12-2015 01:24 AM

Re: Hives from Medication
 
3 weeks is a long time to still have the reaction to the initial Levaquin iv. Are you still taking a medication for the pneumonia now, perhaps a different antibiotic you could also be sensitive to ? Or any new meds other than the Allegra?

MsFoodie 09-12-2015 02:15 AM

Re: Hives from Medication
 
I'm not on any meds currently. The Allegra is the most recent med I took. Other than that I was not on anything. They gave me azithromycin but I was done with that 2 weeks ago.

Mg2121 09-12-2015 02:26 AM

Re: Hives from Medication
 
Maybe then stick with the benedryl until cleared. I know that the drowsiness is a nuisance but usually is more effective for a medication reaction. Especially if the hives seem to worsen still at times. Or talk with your Dr. you may need a steroid to knock this out.

Titchou 09-12-2015 06:43 AM

Re: Hives from Medication
 
I agree. You can continue with the antihistamine or see about a steroid. You might try zyrtec - it's usually given for hives.

MsFoodie 09-12-2015 10:30 AM

Re: Hives from Medication
 
I was on Benadryl for over a week and it didn't work too well in controlling my hives. The Allegra actually works very well, but I just want to be off all medications and have these stupid hives resolve. I'm just nervous that this allergic reaction triggered something in my immune system. My doctor seems to think that my body is just completely out of wack right now. I had a lap surgery 5 weeks ago which is what caused the pneumonia in the first place, so she is saying with all these "changes" and the allergic reaction my body is just over sensitive right now.

Titchou 09-12-2015 02:30 PM

Re: Hives from Medication
 
Probably very true. And Levaquin is a particularly rough antibiotic for some folks. I'd keep on with the Allegra or go to zyrtec. It's fall ragweed season anyway so you might need it!


All times are GMT -7. The time now is 04:57 PM.